Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 8, 2007, 2:38 AM MDT for 6 counties in South Dakota. It took effect at Sep 8, 2007, 9:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2007, 2:38 AM MDT (08:38 UTC)
- In effect from
- Sep 8, 2007, 9:00 AM MDT
- Expired
- Sep 8, 2007, 1:57 PM MDT
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
Counties Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 080838 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 338 AM CDT SAT SEP 8 2007 A STRONG COLD FRONT WILL MOVE ACROSS THE STATE TODAY...RESULTING IN GUSTY NORTHWESTERLY WINDS OVER PORTIONS OF WESTERN AND CENTRAL SOUTH DAKOTA. WINDS WILL GRADUALLY DIMINISH LATE IN THE DAY. SDZ003-015-033-035-045-048-081645- /O.NEW.KABR.WI.Y.0019.070908T1500Z-070909T0000Z/ CORSON-DEWEY-STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...PIERRE...MURDO...PRESHO 338 AM CDT SAT SEP 8 2007 /238 AM MDT SAT SEP 8 2007/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST BEHIND A COLD FRONT TODAY...AND BECOME QUITE GUSTY AT TIMES THIS AFTERNOON. EXPECT WINDS TO REACH 30 MPH WITH OCCASIONALLY HIGHER GUSTS. THESE WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$
2 follow-up statements
000 WWUS73 KABR 081644 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1144 AM CDT SAT SEP 8 2007 A STRONG COLD FRONT WILL MOVE ACROSS THE STATE THIS AFTERNOON...RESULTING IN GUSTY NORTHWESTERLY WINDS OVER PORTIONS OF WESTERN AND CENTRAL SOUTH DAKOTA. WINDS WILL GRADUALLY DIMINISH LATE IN THE DAY. SDZ003-015-033-035-045-048-090000- /O.CON.KABR.WI.Y.0019.000000T0000Z-070909T0000Z/ CORSON-DEWEY-STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...PIERRE...MURDO...PRESHO 1144 AM CDT SAT SEP 8 2007 /1044 AM MDT SAT SEP 8 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST BEHIND A COLD FRONT THIS AFTERNOON...AND BECOME QUITE GUSTY AT TIMES. EXPECT WINDS TO REACH 30 MPH WITH OCCASIONALLY HIGHER GUSTS. THESE WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TMT
000 WWUS73 KABR 081957 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 257 PM CDT SAT SEP 8 2007 ...NORTHWEST WINDS WILL SLOWLY DIMINISH BY THIS EVENING... .AS LOW PRESSURE CONTINUES TO MOVE EAST ACROSS SOUTHEASTERN SOUTH DAKOTA...THE COLD FRONT WILL ALSO MOVE EAST AND NORTHWEST WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON. SDZ003-015-033-035-045-048-082100- /O.CAN.KABR.WI.Y.0019.000000T0000Z-070909T0000Z/ CORSON-DEWEY-STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...PIERRE...MURDO...PRESHO 257 PM CDT SAT SEP 8 2007 /157 PM MDT SAT SEP 8 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS ARE NO LONGER EXPECTED TO BE AT OR ABOVE 30 MPH ACROSS CENTRAL SOUTH DAKOTA. NORTHWEST WINDS WILL REMAIN BREEZY FOR THE REMAINDER OF THE AFTERNOON...ON THE ORDER OF 20 TO 30 MPH...WITH OCCASIONAL HIGHER GUSTS. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 7, 7:57 PM MDT, 6 hours 41 minutes earlier.
Area forecast discussion, Sep 7, 7:57 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 857 PM CDT FRI SEP 7 2007 .UPDATE... CURRENT FORECAST IS IN GOOD SHAPE AND NO UPDATES ARE PLANNED. SOME CONVECTION IS NOTED ON LATEST WSR-88D IN NORTHWEST PART OF THE STATE MOVING QUICKLY EAST. TEMPERATURES DROPPING TONIGHT AS ANTICIPATED. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT PCPN AND TEMPERATURES ARE THE MAIN FORECAST PROBLEMS DURING THE SHORT RANGE. FOR TONIGHT SYSTEM CURRENTLY DROPPING SOUTHEAST INTO THE PACIFIC NORTHWEST WILL STREAK OUT IN THE PLAINS LATE. UPPER LEVEL ENERGY INDUCES A SFC WAVE THAT IS EXPECTED TO TRAVEL SOUTHEAST ACROSS WESTERN AND SOUTHERN SOUTH DAKOTA...WITH AN INVERTED TROF NORTH OF THE WAVE THAT MOVES ACROSS THE REMAINDER OF THE STATE. THERE IS NOT MUCH TIME FOR SIGNIFICANT MOISTURE RETURN AHEAD OF THIS FEATURE...AND THUS MODEL PROGS LOOK APPROPRIATE IN THEIR DEPICTION OF RELATIVELY WEAK MIXED LAYER LIFTED INDICES AND CAPES. HOWEVER...DYNAMICS LOOK FAIRLY POTENT...ESPECIALLY OVER NORTH DAKOTA WHERE A COUPLED H3 JET COULD FOSTER COPIOUS AMOUNTS OF UVM. AS PER PREVIOUS FORECASTS...HAVE CONCENTRATED THE HIGHEST POPS OVER THE NORTHERN CWA FOR SATURDAY AND SATURDAY EVENING. LOOKING OUT A BIT FURTHER IN TIME...MORE ENERGY IS SLATED TO CROSS THE REGION LATE ON SUNDAY AND SUNDAY NIGHT. HOWEVER...THE LOW LEVELS ARE OVERWHELMED WITH COOL/COLD AIR DURING THIS TIME PERIOD AND AS A RESULT THE MAIN FRONTAL BOUNDARY HAS BEEN SHIFTED CONSIDERABLY FURTHER SOUTH IN THE MOST RECENT MODEL RUNS. HAVE NO PROBLEM WITH THIS AS ALL THE MODELS ARE TRENDING THIS WAY. WHAT THIS LIKELY MEANS IS THAT ANY OVERRUNNING PCPN SHOULD MOSTLY REMAIN SOUTH OF THE ABR CWA LATE SUNDAY INTO SUNDAY NIGHT. HAVE THEREFORE RATCHETED POPS DOWN THOSE TIME PERIODS. CONCERNING TEMPERATURES...TONIGHTS LOWS ARE A BALANCING ACT BETWEEN PRE MIDNIGHT DECOUPLING...AND THEN STRONG WAA LATE. PROBABLY WILL SEE A FAST DROP OFF THIS EVENING...FOLLOWED BY STEADY OR RISING TEMPS AFTER MIDNIGHT. WAA KICKS IN THE STRONGEST OVER THE WESTERN CWA LATE AND THIS IS WHERE THE WARMEST LOWS SHOULD BE REALIZED. EVEN SATURDAY WILL BE A BALANCING ACT BETWEEN CLOUDS/PCPN. FOR NOW DID NOT DEVIATE TOO MUCH FROM THE INHERITED MAXT GRID. SHOULD BE THE COOLEST ACROSS THE NORTH WHERE THE MOST CLOUDS AND PCPN ARE ANTICIPATED. SATURDAY NIGHT SHOULD BE RATHER CHILLY AS SURFACE HIGH SETTLES IN AND CLOUDS DISSIPATE. SUNDAY SHOULD FEATURE BELOW NORMAL HIGHS UNDER A POOR MIXING ENVIRONMENT. SUNDAY NIGHT SHOULD ALSO BE COOLER THAN NORMAL UNDER CONTINUED SURFACE RIDGING. .LONG TERM...MONDAY THROUGH FRIDAY MODELS ARE TRENDING FARTHER SOUTH AND WEST WITH PRECIPITATION FOR MONDAY IN ASSOCIATION WITH A SHORTWAVE TROUGH THAT DROPS SOUTHEAST OVER THE NORTHERN UNITED STATES. WITH SUPPORT FROM OTHER LONG RANGE MODELS IN THIS SCENARIO...HAVE REMOVED SLIGHT CHANCE POPS FOR THE ENTIRE CWA ON MONDAY. WEATHER THEN LOOKS QUIET THROUGH TUESDAY NIGHT AS AREA RETURNS TO WAA PATTERN WITH W/SW WINDS. SHOULD THEREFORE SEE HIGHS ON TUESDAY WARMER THAN MONDAY AS THE THERMAL RIDGE BUILDS OVER THE AREA. INCREASED HIGHS A COUPLE DEGREES FOR MONDAY AND TUESDAY. MODELS ARE THEN IN FAIR AGREEMENT WITH A STRONG COLD FRONT DROPPING SOUTH OUT OF CANADA AND MOVING THROUGH THE CWA TUESDAY NIGHT. THE CHALLENGE LIES IN TEMPERATURE FORECASTS BEHIND THE FRONT AS MODELS HAVE BEEN FLIP FLOPPING TREMENDOUSLY ON HOW MUCH COLD AIR FOLLOWS THE FRONT. EARLIER RUNS OF THE GFS MODEL HAD 850MB TEMPS DROPPING INTO THE SINGLE DIGITS BELOW ZERO...BUT THE LATEST 12Z RUN NOW KEEPS TEMPS IN THE SINGLE DIGITS ABOVE ZERO. THE LOCATION OF THE SURFACE HIGH BEHIND THE FRONT WILL ALSO BE IMPORTANT IN DETERMINING HOW LOW OVERNIGHT LOWS WILL BE WEDNESDAY AND THURSDAY MORNINGS. 12Z GFS HAS SHIFTED FARTHER EAST WITH THE HIGH WHICH WOULD SUGGEST COLDEST TEMPS WOULD STAY EAST. THE 00Z EC DROPS THE HIGH STRAIGHT SOUTH OVER THE DAKOTAS...WHICH WOULD SUPPORT THE COLDER TEMPS CURRENTLY IN THE GRIDS. WILL BE INTERESTING TO SEE IF THE 12Z EC ADJUSTS CLOSER TO THE 12Z GFS. FUTURE SHIFTS MAY HAVE TO TOY WITH OVERNIGHT LOWS IN THE LATTER PERIODS...DEPENDING ON PLACEMENT OF THE SURFACE HIGH BEHIND THE FRONT. && .AVIATION... VFR CONDITIONS ARE NOTED OVER THE FORECAST AREA. CONVECTION IS NOTED IN NORTHWEST SOUTH DAKOTA. AS THIS AREA MOVES EAST IT WILL BRING A CHANCE OF THUNDERSTORMS AND MVFR OR IFR CONDITIONS ESPECIALLY TO THE NORTHERN TAF LOCATIONS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...KEEFE SHORT TERM...TDK LONG TERM...TMT AVIATION...KEEFE
Hazardous weather outlook, Sep 7, 3:59 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 459 AM CDT FRI SEP 7 2007 MNZ039-046-SDZ003>011-017>023-081000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 459 AM CDT FRI SEP 7 2007 /359 AM MDT FRI SEP 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TONIGHT. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AFTERNOON BEFORE ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ015-016-033>037-045-048-051-081000- DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 459 AM CDT FRI SEP 7 2007 /359 AM MDT FRI SEP 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER TONIGHT. NONE OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL END LATE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in South Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.